Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Taking hydroxyzine for itching all over body, why is my teeth hurting with itchiness all over body?

Sep 2013
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6162 Questions
hello, I am extremely itchy all over my body: ears, legs, arms, armpit area, scalp, hand, face, back... body has been itchy for 3 months. also when it itches, I notice the skin is secreting an oily substance. In addition since the itchiness began, my teeth/gums hurt immensely and I don't have any cavities. I do not have any lesions or rash. some doctors from the site have said could be scabies, fungal infection and liver problems.... I read up on these things and there is no rash so I do not agree. I am taking hydroxyzine for the itchiness, but it is still itchy. can you help me?
Posted Sun, 19 Jan 2014 in Medicines and Side Effects
Answered by Dr. Het Ram Bishnoi 12 hours later
Brief Answer: Skin disease treatment . Detailed Answer: Hello XXXXXXX Thanks for the query . First of all I want to tell you one thing that after reading your history of illness I can say that this is not a case of scabies , fungus infection or liver problem. In my opinion this itching may be due to following reasons , these includes. 1 Atopic dermatitis , usually characterized by history of allergy to some allergens as in your case allergy due to cat, dust , pollen mold. Diagnosis can be confirmed by histological examination of the skin . I would like to advise you please use TACROLIMUS OINTMENT & PIMECROLIMUS OINTMENT after consultation with your dermatologist . In your case crusted and weeping lesions present so also take systemic drugs like DICLOXAXIN or cephalexine 250 mg four times in day fro 7-10 days. 2 The next possibility may be ALLERGIC CONTACT DERMATITIS . Diagnosis can be confirmed by skin biopsy and patch test by a dermatologist . As you are a known case of allergic to cat , pollen , dust so we can not rule out this thing. Treatment is antihistamine and avoidance to these allergens. In such cases I usually prescribe monteleukast + fexofenadine in combo pack twice in day.Also take some local applicant as mentioned above. 3 The 3rd possibility may be due to PSORIASIS . Factors may exacerbates psoriasis including infections , stress and certain medication as hydroxychloroquine ( as all these factors present in your case). In such type of cases Ultraviolet B therapy is effective along coal tar application. Topical psoralen is very effective for the treatment of psoriasis . As you mentioned in your query that there is oozing of fluid from skin as this is due to pustule formation , may be due to infection or may not be . In my opinion consult one more dermatologist and narrate whole things as mentioned and deal accordingly. Hydroxyzine is also good antihistamine but you can use monteleukast + fexofenadine ,if your drug is not effective for itching. Hope this information will be helpful for you. Further any question I will reply in follow up . Good luck. Dr. HET.
Above answer was peer-reviewed by
Follow-up: Taking hydroxyzine for itching all over body, why is my teeth hurting with itchiness all over body? 50 minutes later
u mention crusty and weeping lesions. There are no lesions. Best way to describe it is skin is oily, as opposed to normally being not dry or oil, very normal skin when I itch it is very little oily, but I never had that before. I also take allergy medication (claritan and reactin) and there are absolutely no bumps. Also it happens when I am outside for a long time, where there is no gathering of dust, no cats, mold or pollen as we are in December and I live in Montreal (snow on the ground). I am quite sure it is not allergies. The only thing I am strongly allergic to is cats and pollen. Like I said, no cats or pollen. My eyes are not runny, my tongue is not swollen, etc. Also with the itchiness came the teeth/gums hurting as if my whole mouth was full of cavities, when I have none (been to the dentist). Any other guesses? I read online it could be kidney failure or liver damage.
Answered by Dr. Het Ram Bishnoi 31 minutes later
Brief Answer: Skin disease Detailed Answer: Hello XXXXXXX Two things are important . Please remove a misconception from your mind that this is due to renal (kidney failure or liver damage). Get in ultrasound of liver with kidney. Serum cratinine , blood urea are the best parameter for kidney. SGOT SGPT, enzymatic level and ultrasound will rule out liver involvement . Lesion means secretion of oil from skin and this secretion and itching are characteristic features of dermatitis. 2nd point is if once allergy set in body it remains for very very long time as we have seen in out clinical practice and dermatitis ( in your case ) is one such disease . As far as concerned about gums and teeth these are also victims of allergy ( in your case). If you don't feel itching with your medicine that's a nice thing. If possible upload the picture of hands and feet where itching present.
Above answer was peer-reviewed by
Follow-up: Taking hydroxyzine for itching all over body, why is my teeth hurting with itchiness all over body? 32 minutes later
I do not know how to use this webcam, but they are not red, no bumps, very regular looking
Answered by Dr. Het Ram Bishnoi 2 hours later
Brief Answer: Skin disorder Detailed Answer: You can upload the picture of the affected part along with all reports on the right side of this query page. Need not to worry about itching, and as I mentioned that this is a part of dermatitis. This is initial stage, so chance of getting treatment is very good. Good luck.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor